Monthly Archives: September 2011

Dear Lithium…you make me wanna shimmy-shimmy shake

I’ve lost my sense of humor. Blame it on the drugs. It’s become bothersome. My bipolar has sat down on my head and made life just plain hard again. The simple act of typing has degraded into two finger pecking. I shake so that by the time I’m awake in the morning I already have to take one of my special pills to keep me from biting my tongue, or worse.

These are probably the Lithium shakes, which are very common especially in anyone whose been on lithium for a good length of time, like me. These shakes are deep and throughout my body. I’d actually call them quakes.

I’ve tried keeping myself extra warm, like the quakes are caused by being cool. But that hasn’t worked. They are not connected to body temperature…or mood or tension. They just come on like a steamroller and flatten my ass.

I haven’t gotten much work done, though I’m really aching to do some down and dirty intensive brain activity. But the brain is shaking too. And it’s hard to think when your teeth are constantly chattering. If I take enough of my special medicine to make it stop, everything stops…no thinking, no creativity, no talking. And I’m lucky if I can do the two-finger qwerty dance.

Walking seems to relieve it a bit…but then there is the whole bumping and tripping into things. My hips have permeant bruises. Makes me think of my favorite Dresden Dolls song…

<iframe width=”560″ height=”315″ src=”http://www.youtube.com/embed/sO5APfKnR50&#8243; frameborder=”0″ allowfullscreen>

Advertisements